MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-60/I16-40
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 01/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft and an afx limb stent graft distal extension.Approximately seven (7) years post initial procedure, the patient presented with a type ib endoleak (of the right common iliac).The physician plans to re-intervene, but the patient's current condition is unknown.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported afx type ib endoleak (of the right common iliac artery) is confirmed.This is consistent with the reported adverse event/incident.The most likely causation for the reported event is user-related due to patient treated for a right common iliac artery aneurysm (off-label condition).In addition, the right common iliac artery maximum diameter was 25mm at initial implant (ifu requirement is 10-23mm).No procedure-related harms of this event could not be determined with the medical records available for review.The final patient status was reported as pending additional procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: b2 outcomes attributed to ae.G3 awareness date.H6 investigation finding codes; remove 3233.H6 investigation conclusion codes; remove 11.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported afx type ib endoleak (of the right common iliac artery) and afx, additional endovascular surgery are confirmed.This is consistent with the reported adverse event/incident.The most likely causation for the reported event is user-related due to patient treated for a right common iliac artery aneurysm (off-label condition).In addition, the right common iliac artery maximum diameter measured 25mm at initial implant, but device ifu requirement is 10-23mm.No procedure-related harms of this event could not be determined with the medical records available for review.The final patient status was reported as discharged home on postoperative day one.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft and an afx limb stent graft distal extension.Approximately seven (7) years post initial procedure, the patient presented with a type ib endoleak (of the right common iliac).The physician plans to re-intervene, but the patient's current condition is unknown.Additional information: the physician elected to treat the patient by extending the right limb graft; one (1) additional afx limb stent graft was implanted on (b)(6) 2023.Reportedly, the patient was in stable condition with no additional patient sequelae.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key16322320
Report Number2031527-2023-00024
Device Sequence Number12760648
Product Code MIH
UDI-Device Identifier00818009010209
UDI-Public(01)00818009010209(17)170619
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/19/2017
Device Model NumberBA25-60/I16-40
Device Lot Number1260700-006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/20/2023
Supplement Date Received by Manufacturer03/15/2023
08/07/2023
Initial Report FDA Received Date02/08/2023
Supplement Report FDA Received Date04/13/2023
10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/07/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX LIMB STENT GRAFT, SN (B)(6).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale